Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 198, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 28, 2022, 4:03 PM EDT for Carroll County, Haralson County, Paulding County, Georgia. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2022, 4:03 PM EDT (20:03 UTC)
- Expired
- Jun 28, 2022, 4:23 PM EDT
- In force
- 20 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carroll County, GA, Haralson County, GA, Paulding County, GA
The radar
The Atlanta radar (KFFC), 69 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 267 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
718
WUUS52 KFFC 282003
SVRFFC
GAC045-143-223-282045-
/O.NEW.KFFC.SV.W.0198.220628T2003Z-220628T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
403 PM EDT Tue Jun 28 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southwestern Paulding County in northwestern Georgia...
Eastern Haralson County in northwestern Georgia...
North central Carroll County in northwestern Georgia...
* Until 445 PM EDT.
* At 402 PM EDT, a severe thunderstorm was located near Bremen, or
near Buchanan, moving east at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Buchanan, Bremen, Temple, Waco and Draketown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3384 8522 3389 8504 3381 8496 3372 8497
3366 8514 3373 8526
TIME...MOT...LOC 2002Z 252DEG 4KT 3377 8513
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
260
WWUS52 KFFC 282008
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
408 PM EDT Tue Jun 28 2022
GAC045-143-223-282045-
/O.CON.KFFC.SV.W.0198.000000T0000Z-220628T2045Z/
Paulding GA-Haralson GA-Carroll GA-
408 PM EDT Tue Jun 28 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHWESTERN PAULDING...EASTERN HARALSON AND NORTH CENTRAL
CARROLL COUNTIES...
At 408 PM EDT, a severe thunderstorm was located near Bremen, or near
Buchanan, and is nearly stationary.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Buchanan, Bremen, Temple, Waco and Draketown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3384 8522 3389 8504 3381 8496 3372 8497
3366 8514 3373 8526
TIME...MOT...LOC 2008Z 252DEG 4KT 3377 8512
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$055
WWUS52 KFFC 282023
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
423 PM EDT Tue Jun 28 2022
GAC045-143-223-282033-
/O.CAN.KFFC.SV.W.0198.000000T0000Z-220628T2045Z/
Paulding GA-Haralson GA-Carroll GA-
423 PM EDT Tue Jun 28 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PAULDING...
EASTERN HARALSON AND NORTH CENTRAL CARROLL COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Peachtree City.
LAT...LON 3384 8522 3389 8504 3381 8496 3372 8497
3366 8514 3373 8526
TIME...MOT...LOC 2019Z 252DEG 4KT 3378 8510
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:27 PM EDT, 36 minutes earlier.
Area forecast discussion, Jun 28, 3:27 PM EDT, 36 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 327 PM EDT Tue Jun 28 2022 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Wednesday Night/... Similar to yesterday, scattered to numerous storms have developed this afternoon (mainly along and south of a line from Rome to Canton to Athens) amid SBCAPE of 1000-2000 J/kg and low-level lapse rates of 7.0 to 8.5 C/km. Some strong storms are likely with gusty downburst winds, frequent cloud-to-ground lightning, and locally heavy rainfall. A storm or two with severe-criteria wind gusts cannot be ruled out. Like the storm over the southern metro Atlanta area yesterday evening that prompted a Flash Flood Warning, any storms that persist over the same area for long enough (which is a concern as upper-level winds are quite weak) could lead to localized flash flooding. Isolated showers and storms will be possible overnight given weak frontal convergence, remnant outflow boundaries, and ample moisture in place. More of the same is expected tomorrow (Wednesday) as the front remains draped across the CWA. The HREF is progging 1000-2000 J/kg of SBCAPE, and with weak upper-level flow, storms will again pose a threat for gusty winds, cloud-to-ground lightning, heavy rainfall, and localized flash flooding. Persistent low-level and mid-level cloud cover over much of the CWA today has capped temps in the 80s this afternoon with just the southern tier of the CWA in the 90s. Highs in the lower 80s to lower 90s are expected tomorrow. Martin && .LONG TERM /Thursday through Tuesday/... The long term forecast remains consistent with previous forecast runs, beginning with mid to upper level ridging positioned over the northeast CONUS and a upper level flow pattern over the southeast to start the period on Thursday. The Bermuda High over the western Atlantic will also promote southerly low level flow and the advection of deep moisture from the Gulf of Mexico. With this moist airmass persisting through the weekend, dewpoints are expected to be in the low to mid 70s across the forecast area. On Friday and into the weekend, some amplification of the ridge to the east and northeast of the area will allow for additional moisture advection off the Atlantic and Gulf. Precipitable water values will then climb to over 2 inches, and persist into early next week, as a result. In the absence of a clear synoptic forcing mechanism, convection is expected to be diurnally-driven in nature, although remnant outflow boundaries from antecedent showers and thunderstorms could provide a focus for additional development. Considering the deep moisture and high PWAT values, coverage of showers and thunderstorms is forecast to be higher than typically observed on an average summer day, and primarily likely PoPs are being carried into early next week. The increased cover of clouds and rain chances will somewhat limit daytime heating, keeping afternoon highs near to just below normal through the end of the week, in the 80s in north and central Georgia. High temperatures are anticipated to begin climbing into the 90s by the end of the weekend and the beginning of next week. Early morning hours each day will also start out nearly saturated, with low stratus and patchy fog likely each morning. At this time, the threat for organized severe weather appears to be unlikely. However, a few storms each day could become strong to severe. Taking the deep atmospheric moisture in consideration, precipitation loading into storm downdrafts could aid in gusty, potentially damaging downburst winds. Furthermore, heavy rainfall associated with stronger storms could lead to localized flash flooding concerns. This is most likely where strong storms linger over a common location because of the weak steering flow, or if they provide additional rainfall to locations that were already saturated from rains from previous days. King && .AVIATION... 18Z Update... A stubborn MVFR cloud deck persists over ATL as of this writing, but expecting improvement over the next hour or so with SCT to BKN VFR cigs between 4-6 kft through early evening. Scattered SHRA and TSRA are likely through early evening so have a TEMPO 19z- 23z. Winds will stay east through the period between around 5-10 kts. Expecting MVFR cigs Wednesday morning with IFR cigs appearing likely due to increasing low-level moisture. Scattered SHRA and TSRA are expected again Wednesday afternoon and evening. //ATL Confidence...18Z Update... Low to medium confidence on morning cigs tomorrow. High confidence on all other elements. Martin && .PRELIMINARY POINT TEMPS/POPS... Athens 69 85 68 87 / 50 60 20 40 Atlanta 69 84 70 86 / 50 60 20 50 Blairsville 62 79 63 82 / 30 50 10 40 Cartersville 67 85 68 87 / 30 50 20 40 Columbus 72 87 71 88 / 50 70 30 60 Gainesville 68 83 68 85 / 30 50 20 40 Macon 70 87 69 90 / 50 70 30 60 Rome 69 87 70 89 / 20 50 10 40 Peachtree City 68 84 68 86 / 50 70 20 50 Vidalia 73 86 72 90 / 50 80 30 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Martin LONG TERM....King AVIATION...Martin
Hazardous weather outlook, Jun 28, 11:28 AM EDT, 4 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1128 AM EDT Tue Jun 28 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291530- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1128 AM EDT Tue Jun 28 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected during the afternoon which could linger into tonight. A few of the storms could be strong with the primary threats of gusty winds, frequent lightning, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered thunderstorms, mainly in the afternoon and evening, are possible each day. A few of the storms could be strong with the primary threats of gusty winds, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 28, 2:58 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
258 PM EDT Tue Jun 28 2022
GAZ042-052-281930-
Carroll GA-Heard GA-
258 PM EDT Tue Jun 28 2022
...A strong thunderstorm will impact portions of southwestern Carroll
and northwestern Heard Counties through 330 PM EDT...
At 258 PM EDT, a strong thunderstorm was over Tyus, or 10 miles
southwest of Carrollton. This storm was nearly stationary.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Carrollton, Bowdon, Ephesus, Roopville, Tyus and Blackjack Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3360 8510 3345 8507 3339 8529 3355 8532
TIME...MOT...LOC 1858Z 104DEG 2KT 3349 8522
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 28, 3:32 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
332 PM EDT Tue Jun 28 2022
GAZ030-031-041-282000-
Polk GA-Haralson GA-Paulding GA-
332 PM EDT Tue Jun 28 2022
...Strong thunderstorms will impact portions of west central
Paulding, northern Haralson and southeastern Polk Counties through
400 PM EDT...
At 332 PM EDT, a line of strong thunderstorms was along a line
extending from Yorkville to near Felton, and moving south at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Dallas, Buchanan, Tallapoosa, Braswell, Yorkville, Draketown, Felton
and Eubank Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3389 8534 3400 8495 3389 8488 3375 8518
3375 8533
TIME...MOT...LOC 1932Z 341DEG 7KT 3391 8499 3383 8525
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 28, 3:47 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
347 PM EDT Tue Jun 28 2022
GAZ049>051-060>062-282015-
Taliaferro GA-Morgan GA-Putnam GA-Hancock GA-Warren GA-Greene GA-
347 PM EDT Tue Jun 28 2022
...Strong thunderstorms will impact portions of Warren, southeastern
Morgan, northern Putnam, northern Hancock, Greene and Taliaferro
Counties through 415 PM EDT...
At 347 PM EDT, a line of strong thunderstorms was along a line
extending from Mesena to Harmony, and moving northeast at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Eatonton, Greensboro, Warrenton, Crawfordville, Union Point, White
Plains, Siloam, Norwood, Sharon, Camak, Phoenix, Reynolds at Lake
Oconee, Liberty, Springfield, Veazey, Powelton, Parks Mill, Swords,
Mesena and Shoulderbone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3336 8255 3331 8261 3330 8265 3334 8347
3365 8327 3363 8288 3362 8288 3362 8276
3361 8272 3362 8269 3360 8269 3360 8266
3361 8265 3346 8259 3342 8256 3338 8255
TIME...MOT...LOC 1947Z 229DEG 9KT 3346 8262 3347 8332
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 28, 3:53 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
353 PM EDT Tue Jun 28 2022
GAZ041-042-282030-
Haralson GA-Carroll GA-
353 PM EDT Tue Jun 28 2022
...A strong thunderstorm will impact portions of eastern Haralson and
north central Carroll Counties through 430 PM EDT...
At 353 PM EDT, a strong thunderstorm was over Bremen, or near
Buchanan. This storm was nearly stationary.
HAZARD...Winds up to 40 mph, up to penny sized hail and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder, you are close
enough to be struck by lightning.
Locations impacted include...
Buchanan, Bremen, Temple, Tallapoosa, Mount Zion, Waco and Draketown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
&&
LAT...LON 3386 8515 3383 8504 3381 8504 3381 8502
3371 8500 3366 8516 3370 8527 3377 8528
TIME...MOT...LOC 1953Z 237DEG 3KT 3375 8516
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:48 PM EDT | Special Weather Statement | FFC | Cobb | 27 min |
| Jun 28, 2:58 PM EDT | Special Weather Statement | FFC | Carroll | 32 min |
| Jun 28, 3:32 PM EDT | Special Weather Statement | FFC | Haralson | 28 min |
| Jun 28, 3:47 PM EDT | Special Weather Statement | FFC | Greene, Taliaferro, Warren | 28 min |
| Jun 28, 3:53 PM EDT | Special Weather Statement | FFC | Haralson | 37 min |
| Jun 28, 4:27 PM EDT | Special Weather Statement | FFC | Glascock, Warren | 33 min |
| Jun 28, 5:04 PM EDT | Special Weather Statement | FFC | Taylor | 26 min |
| Jun 28, 5:17 PM EDT | Special Weather Statement | FFC | Bleckley | 28 min |
| Jun 28, 5:49 PM EDT | Special Weather Statement | FFC | Chattahoochee | 26 min |
| Jun 28, 6:21 PM EDT | Special Weather Statement | FFC | Talbot | 24 min |
| Jun 28, 6:56 PM EDT | Special Weather Statement | FFC | Harris | 19 min |
| Jun 28, 7:44 PM EDT | Special Weather Statement | FFC | Harris | 16 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.